MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Bradycardia (1751)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post-operatively an index procedure using the sphere-9 catheter, the patient experienced atrial fibrillation reoccurrence documented on electrocardiograms, including recurrence after electrical cardioversion.The patient presented to the cardiac lab unit for transesophageal echocardiography and electrical cardioversion, and transesophageal echocardiography showed no left atrial appendage thrombus; an ep study was performed and cardioversion returned the rhythm to sinus rhythm, but atrial fibrillation recurred approximately 30 minutes later, and the patient was discharged the same day.Oral anti-arrythmic medication was initiated for atrial fibrillation recurrence.The patient later returned for additional electrical cardioversions with 200j external biphasic energy, with return to sinus rhythm followed by recurrence of atrial fibrillation minutes later, and sinus bradycardia was also documented on electrocardiogram; oral beta-blocker medication was discontinued.A subsequent cardioversion for recurrent atrial fibrillation again returned the rhythm to sinus rhythm, and electrocardiograms documented atrial fibrillation and sinus bradycardia.The events were reported as recovered/resolved.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24830870
Report Number3012520654-2026-00159
Device Sequence Number9168998
Product Code QZI
UDI-Device Identifier00763000973391
UDI-Public(01)00763000973391(17)260728(10)0231692952
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0231692952
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date04/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexUnknown
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite